(Closed) Do you ever skip your TOM?

posted 9 years ago in Wellness
Post # 17
Member
698 posts
Busy bee
  • Wedding: November 2011

I used to skip mine all the time, just keep taking the active pills.  Only problem like other bees have said, is the spotting and break through bleeding.  If you dn’t take your pills at exactly the same time this happens.  i find some mild cramping if i don’t take them when I’m supposed to. I think after 3 months without a period increases the likely hood of spotting, at least that’s what i experienced.  Other than that, no problems.

Post # 18
Member
10635 posts
Sugar Beekeeper
  • Wedding: January 2011

It drives me nuts when people talk about a period when on BC.  If you’re on BC YOU SHOULD NOT BE HAVING A PERIOD!!!  You have a withdrawal bleed, not a period.

I’m going months without having to stop.  I’m just on my old BC pill (a high dose) and my doctor told me to stop taking the pills when I get breakthrough bleeding.  I can go 4 months without a problem.

I would be a little concerned about using the ring or pills that have different doses of hormones, I would talk to my doctor.

I get symptoms from time to time where I can feel my hormones go a little out of whack, but I had that issue before I was skipping the withdrawals.  The timing has nothing to do with when I’m finishing a pack.

Post # 19
Member
5667 posts
Bee Keeper

My gyno prescribes my BC so that I don’t ever have “periods” because I get severe, debilitating cramps. I get breakthrough bleeding and spotting occasionally, but really it’s the best thing that’s ever happened to me. There’s nothing unsafe about skipping.

Post # 20
Member
656 posts
Busy bee
  • Wedding: March 2011

If you’re on the pill, there is no medical reason for you to have a period. I was on Lybrel for 6 months, a birth control that is designed to make you not have a period (no off-week). Like some PPs, I had absolutely debilitating cramps. It’s better for me to not have a period (or withdraw bleeding) at all, so I don’t. I just had Mirena inserted, which helps with a heavy flow and can stop periods after 6 months (and I don’t have to take a pill, woo!)

Post # 21
Member
466 posts
Helper bee
  • Wedding: August 2011

I’ve skipped mine a few times. I just skip the inactives and go straight to the new pack. I feel like I have PMS symptoms for an extra week or so.

Post # 22
Member
18628 posts
Honey Beekeeper
  • Wedding: June 2009

View original reply
@AB Bride: My doctor said it was okay to use the ring for 4 weeks and replace it.  He said that I might have to go down to every 3 weeks if the breakthrough bleeding gets bad though.

Post # 23
Member
3521 posts
Sugar bee
  • Wedding: December 2010

I take three packs of BC before I take a week off–I have endometriosis, and this helps minimize the regrowth of tissue. But what I don’t get is that the nurse told me I “have” to take a week off to have a period/withdrawal bleed. She said that “my body won’t let me” go more than three months. Whaaaat? I don’t know if she’s just misinformed, or if I am…but I’d love to never have a period again, if possible, because the pain from the tissue returning is horrible.

Post # 24
Member
18628 posts
Honey Beekeeper
  • Wedding: June 2009

View original reply
@Mrs Grape: I’m sure she is wrong.  I’ve been on the Nuvaring continously for a year now and I was on Lybrel for a year too with no need to have a period.  Yes I had breakthrough bleeding sometimes but usually not enough to be a full period.

Post # 25
Member
3521 posts
Sugar bee
  • Wedding: December 2010

View original reply
@MrsSaltWaterTaffy: I’m thinking of calling today and asking if I can just keep taking it. I’m already sort of pissed and appalled that they didn’t tell me to take the pill continuously after I had (expensive, painful) surgery to remove the tissue in March, only to have it start growing again every time I had a “period” because of the hormone fluctuations. 

Lol, she told me I had to have a withdrawal bleed every three months “to get all that stuff out of your uterus” and made it sound like it’d be bad-bad-unhappy times for all if I didn’t.

I’m a little nervous about spotting, though…mostly because it sounds so unpredictable and I don’t want to bleed all over myself, lol.

Post # 26
Member
5667 posts
Bee Keeper

View original reply
@Mrs Grape: Yeah, she’s misinformed. The spotting really isn’t that bad. Throw a couple of tampons or pads in your purse. From my experience you’ll notice that it’s happening before you bleed all over yourself.

Post # 27
Member
345 posts
Helper bee
  • Wedding: June 2012

View original reply
@Mrs Grape: I just started the implant because I was on a the pill (POP) continuously but still had bad periods and just wanted not to have any. I was warned about ‘erratic spotting and bleeding’ which I thought sounded awful but seeing as I was having that anyway, I figured it couldn’t be any worse.  Been on it three months, had two days of very very light spotting and that is it! I do carry a pad with me if I go away but really it’s been fantastic.  The doctor I saw said that if I did get more bad bleeding with cramps to take the POP AND have the implant at the same time to stop it – so she is actively encouraging me not to have periods and I love it! life is so much better now!!!

The topic ‘Do you ever skip your TOM?’ is closed to new replies.

Find Amazing Vendors